Alert archive / Kansas / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Dodge City, KS

May 23, 20086 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 23, 2008, 4:13 AM CDT for 6 counties in Kansas. It took effect at May 23, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2008, 4:13 AM CDT (09:13 UTC)
In effect from
May 23, 2008, 1:00 PM CDT
Expired
May 23, 2008, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 230913
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
413 AM CDT FRI MAY 23 2008

...CRITICAL FIRE CONDITIONS WILL EXIST THIS AFTERNOON...

.GUSTY SOUTH WINDS WILL RETURN THIS AFTERNOON. RELATIVE
HUMIDITIES WILL DROP OFF CONSIDERABLY AS TEMPERATURES RISE AND THE
WINDS INCREASE. THE FIRE DANGER WILL BECOME CRITICAL AGAIN TODAY. OUTDOOR
BURNING IS DISCOURAGED.

KSZ061-062-074-075-084-085-231715-
/O.UPG.KDDC.FW.A.0010.080523T1800Z-080524T0200Z/
/O.NEW.KDDC.FW.W.0014.080523T1800Z-080524T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
413 AM CDT FRI MAY 23 2008 /313 AM MDT FRI MAY 23 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

HIGH TEMPERATURES WARMING INTO THE UPPER 80S TO LOWER 90S COMBINED WITH
LOW DEWPOINTS WILL RESULT IN RELATIVE HUMIDITIES DROPPING TO
FIFTEEN PERCENT OR BELOW. GUSTY SOUTH WINDS OF 25 TO 35 MPH WILL
ALSO PERSIST DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS
WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS83 KDDC 231601
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1101 AM CDT FRI MAY 23 2008

...CRITICAL FIRE CONDITIONS WILL EXIST THIS AFTERNOON...

.GUSTY SOUTH WINDS WILL RETURN THIS AFTERNOON. RELATIVE
HUMIDITIES WILL DROP OFF CONSIDERABLY AS TEMPERATURES RISE AND
THE WINDS INCREASE. THE FIRE DANGER WILL BECOME CRITICAL AGAIN
TODAY. OUTDOOR BURNING IS DISCOURAGED.

KSZ061-062-074-075-084-085-240000-
/O.CON.KDDC.FW.W.0014.080523T1800Z-080524T0000Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
1101 AM CDT FRI MAY 23 2008 /1001 AM MDT FRI MAY 23 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

HIGH TEMPERATURES WARMING INTO THE UPPER 80S TO LOWER 90S
COMBINED WITH LOW DEWPOINTS WILL RESULT IN RELATIVE HUMIDITIES
DROPPING TO FIFTEEN PERCENT OR BELOW. GUSTY SOUTH WINDS OF 25 TO
35 MPH WILL ALSO PERSIST DURING THE AFTERNOON AND EARLY EVENING
HOURS. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 23, 3:14 AM CDT, 59 minutes earlier.

Area forecast discussion, May 23, 3:14 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
314 AM CDT FRI MAY 23 2008

.DISCUSSION...

DAYS 1-2...

IT APPEARS TODAY WILL BE A REPEAT OF THURSDAY. FIRST CHALLENGE
WILL BE HOW LONG TO KEEP MORNING THUNDERSTORMS GOING. AS EXPECTED
NOCTURNAL ELEVATED STORMS DEVELOPED SHORTLY AFTER 2 AM AS THE LOW
LEVEL JET INCREASED. ACTIVITY WILL DIMINISH SHORTLY AFTER SUNRISE
AND SHOULD BE LIMITED TO MY NORTHEAST CWA BY THAT TIME.

LATER TODAY THE DRYLINE WILL ONCE AGAIN BECOME THE FOCUS FOR
SEVERE THUNDERSTORM DEVELOPMENT. WHAT IS DIFFERENT TODAY IS THAT
THE UPPER LEVEL WINDS (20H) WILL BE MUCH STRONGER THAN THURSDAY.
ABUNDANT LOW LEVEL MOISTURE WITH TDS WELL INTO THE 60S SHOULD BE
PRESENT BY MAX HEATING. THE CAP MAY NOT BE AS STRONG AS MID-LEVEL
TEMPS HAVE COOLED A LITTLE. THE MODELS MAY BE TRYING TO MIX THE
DRY AIR TOO FAR EAST AGAIN. REGARDLESS, ANY STORM THAT GETS GOING
WILL HAVE THE POTENTIAL TO BECOME TORNADIC...ESPECIALLY FROM DDC
TO HAYS/WAKEENEY.

SATURDAY MAY HAVE ANOTHER REPEAT ALTHOUGH ITS LESS CLEAR ON THE
WIND PROFILE AND LOCATION OF THE DRY LINE. WILL KEEP THE PREVIOUS
FORECAST INTACT FOR THIS PERIOD.

FINALLY IT APPEARS THAT THE WESTERN SIX COUNTIES WILL ONCE AGAIN
EXPERIENCE SIGNIFICANT DRYING AND GUSTY WINDS. THUS, A RED FLAG
WARNING WILL BE IN PLACE. SURFACE WINDS SHOULD MAKE WIND ADVISORY
CRITERIA ACROSS THE WESTERN THIRD OF MY AREA...AGAIN MUCH LIKE THURSDAY.

DAYS 3-7...

FORECAST CHALLENGES IN THIS EXTENDED PERIOD ARE CHANCES FOR SEVERE
THUNDERSTORMS SUNDAY AND MONDAY THEN HIGH TEMPERATURES ON TUESDAY
WITH A GOOD COLD FRONT.

SOUTHWESTERLY MODERATE FLOW ALOFT WILL PERSIST INTO SUNDAY AND
MONDAY WITH GOOD MOISTURE STILL IN PLACE. COULD BE SOME SEVERE
THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING IN THE EAST CWA
WITH THE BEST MOISTURE. A STRONG COLD FRONT DROPS DOWN ON TUESDAY
MORNING WITH 850MB TEMPS DROPPING INTO THE MID TEENS CELSIUS. HIGHS
IN THE UPPER 80S TO AROUND 90 STILL LOOK GOOD FOR SUNDAY AND MONDAY
THEN COOLING INTO THE LOW TO MID 80S ON TUESDAY AND POSSIBLY COLDER.
LOOK FOR A MAINLY DRY DAY ON WEDNESDAY WITH HIGH PRESSURE BUILDING
IN AND PLEASANT HIGHS IN THE UPPER 70S TO LOWER 80S.

.AVIATION...

LOOK FOR STRATUS THIS MORNING WITH MFVR CONDITIONS AND SCATTERED
THUNDERSTORMS. MORE WIDESPREAD SEVERE THUNDERSTORMS ARE THEN
EXPECTED BY EARLY AFTERNOON INTO THE EVENING WITH VFR CONDITIONS
EXCEPT IN THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  88  68  90  66 /  50  50  30  30
GCK  88  64  88  63 /  30  30  30  30
EHA  90  58  88  60 /  10  20  20  30
LBL  91  62  90  64 /  20  20  20  30
HYS  85  68  88  65 /  50  60  30  40
P28  88  70  91  66 /  30  40  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT /5 PM MDT/
THIS AFTERNOON FOR KSZ061-062-074-075-084-085.

WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR KSZ043-044-061>063-074>076-
084>086.

&&

FN07/06
Hazardous weather outlook, May 22, 12:10 PM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 PM CDT THU MAY 22 2008

KSZ030-031-043>046-063>066-076>081-086>090-231000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1210 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3
PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR
LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE
THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS.
CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP
COULD BECOME SIGNIFICANT AND LONG LIVED.

ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO
MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE
THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN.

THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A
FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE
FIRST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY
TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY
EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST.
ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-231000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT
TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH
WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS
EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN
15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN
A HIGH FIRE DANGER.

THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN
KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM
THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A
BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT
AND STEVENS COUNTIES.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 22, 11:51 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/22/2008  E0.75 INCH       FINNEY             KS   PUBLIC

0224 PM     HAIL             NNE GARDEN CITY         37.98N 100.86W
05/22/2008  E1.00 INCH       FINNEY             KS   TRAINED SPOTTER

0242 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

0243 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

0254 PM     HAIL             10 SE SCOTT CITY        38.38N 100.78W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0254 PM     HAIL             5 SSW GRIGSTON          38.40N 100.75W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0300 PM     HAIL             6 SSW GRIGSTON          38.39N 100.77W
05/22/2008  E1.00 INCH       SCOTT              KS   PUBLIC

0321 PM     HAIL             3 E PLYMELL             37.81N 100.82W
05/22/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0330 PM     HAIL             13 NNE SCOTT CITY       38.65N 100.82W
05/22/2008  E1.00 INCH       SCOTT              KS   PUBLIC

0340 PM     HAIL             9 NNW TICE              37.63N 100.76W
05/22/2008  E1.75 INCH       HASKELL            KS   TRAINED SPOTTER

0342 PM     HAIL             7 WSW FRIEND            38.22N 101.04W
05/22/2008  E1.75 INCH       FINNEY             KS   PUBLIC

0346 PM     HAIL             16 SSW SCOTT CITY       38.27N 101.02W
05/22/2008  E1.50 INCH       SCOTT              KS   PUBLIC

0347 PM     HAIL             10 NNW TICE             37.65N 100.76W
05/22/2008  E1.00 INCH       HASKELL            KS   PUBLIC

0348 PM     HAIL             15 SSW SCOTT CITY       38.28N 101.01W
05/22/2008  E1.75 INCH       SCOTT              KS   PUBLIC

0405 PM     HAIL             11 ESE SHALLOW WATER    38.31N 100.72W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0410 PM     HAIL             13 NNE GARDEN CITY      38.15N 100.77W
05/22/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0433 PM     HAIL             2 WSW HEALY             38.59N 100.65W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0520 PM     HAIL             2 S DIGHTON             38.45N 100.47W
05/22/2008  E1.00 INCH       LANE               KS   PUBLIC

0532 PM     TORNADO          4 WNW ALAMOTA           38.46N 100.37W
05/22/2008                   LANE               KS   STORM CHASER

0532 PM     TSTM WND GST     6 NE DIGHTON            38.54N 100.39W
05/22/2008  E60.00 MPH       LANE               KS   TRAINED SPOTTER

0533 PM     HAIL             2 E DIGHTON             38.48N 100.42W
05/22/2008  E1.25 INCH       LANE               KS   PUBLIC

0538 PM     TORNADO          7 NNW ALAMOTA           38.53N 100.35W
05/22/2008                   LANE               KS   STORM CHASER

0545 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E2.00 INCH       LANE               KS   PUBLIC

            HAIL COVERED THE GROUND AND SHREDDED VEGETATION.

0555 PM     HAIL             2 NNE AMY               38.49N 100.59W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0555 PM     HAIL             2 S AMY                 38.43N 100.60W
05/22/2008  E1.00 INCH       LANE               KS   TRAINED SPOTTER

0626 PM     TORNADO          5 S COLLYER             38.97N 100.12W
05/22/2008                   TREGO              KS   LAW ENFORCEMENT

0631 PM     HAIL             1 SE SHIELDS            38.61N 100.44W
05/22/2008  E1.00 INCH       LANE               KS   PUBLIC

0634 PM     TORNADO          2 S COLLYER             39.01N 100.12W
05/22/2008                   TREGO              KS   LAW ENFORCEMENT

0635 PM     HAIL             COLLYER                 39.04N 100.12W
05/22/2008  E1.75 INCH       TREGO              KS   PUBLIC

0642 PM     TORNADO          2 E COLLYER             39.04N 100.08W
05/22/2008                   TREGO              KS   STORM CHASER

0643 PM     HAIL             7 NNW INGALLS           37.92N 100.50W
05/22/2008  E1.00 INCH       GRAY               KS   PUBLIC

0730 PM     HAIL             9 WSW BUTTERMILK        37.04N 99.48W
05/22/2008  E1.00 INCH       COMANCHE           KS   PUBLIC

0804 PM     HAIL             5 S COLDWATER           37.19N 99.34W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0805 PM     TORNADO          8 SSE PENDENNIS         38.55N 100.26W
05/22/2008                   LANE               KS   STORM CHASER

0805 PM     TORNADO          8 SSE PENDENNIS         38.54N 100.27W
05/22/2008                   LANE               KS   TRAINED SPOTTER

0815 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0824 PM     HAIL             11 E COLDWATER          37.26N 99.14W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0825 PM     HAIL             4 SSE WILMORE           37.28N 99.18W
05/22/2008  E2.50 INCH       COMANCHE           KS   NWS EMPLOYEE

0847 PM     TORNADO          9 S TREGO CENTER        38.75N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

0847 PM     TORNADO          7 S TREGO CENTER        38.78N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

0850 PM     TORNADO          3 SW TREGO CENTER       38.85N 99.94W
05/22/2008                   TREGO              KS   BROADCAST MEDIA

            THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.

0851 PM     TORNADO          5 S WAKEENEY            38.95N 99.88W
05/22/2008                   TREGO              KS   OTHER FEDERAL

            THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.

0857 PM     TORNADO          2 SSW WAKEENEY          38.99N 99.89W
05/22/2008                   TREGO              KS   STORM CHASER

            REPORT RELAYED FROM WFO GOODLAND.

0930 PM     HAIL             WAKEENEY                39.02N 99.88W
05/22/2008  E1.00 INCH       TREGO              KS   STORM CHASER

            CHASER REPORT RELAYED BY WFO CHARLESTON.

&&

BURGERT
Local storm report, May 23, 12:29 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1229 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     PRATT                   37.65N 98.74W
05/23/2008  E60 MPH          PRATT              KS   EMERGENCY MNGR

            THE PRATT COUNTY EOC REPORTED 60 MPH WINDS AND POWER
            LINES DOWN ON THE EAST SIDE OF PRATT ON HIGHWAY 54.

&&

06
Local storm report, May 23, 12:53 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1253 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     KIOWA                   37.02N 98.48W
05/22/2008  E70.00 MPH       BARBER             KS   STORM CHASER

            3 INCH TREE LIMBS BLOWN DOWN IN TOWN.

&&

BURGERT
Local storm report, May 23, 1:11 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
111 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             7 NNE AETNA             37.18N 98.93W
05/23/2008  M1.00 INCH       BARBER             KS   TRAINED SPOTTER

&&

06
Special weather statement, May 23, 1:30 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
130 AM CDT FRI MAY 23 2008

KSZ081-090-230730-
BARBER-PRATT-
130 AM CDT FRI MAY 23 2008

...SIGNIFICANT WEATHER ADVISORY FOR BARBER AND PRATT COUNTIES...

AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 30 MPH.

SMALL HAIL...AND WINDS OF NEAR 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3745 9889 3775 9845 3770 9843 3739 9845
      3739 9836 3737 9834 3723 9835 3710 9883
TIME...MOT...LOC 0630Z 230DEG 18KT 3728 9872

18
Local storm report, May 23, 3:08 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
308 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     HAIL             LA CROSSE               38.53N 99.31W
05/23/2008  M1.00 INCH       RUSH               KS   LAW ENFORCEMENT

&&

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:54 PM CDTTornado WarningDDCComanche, Kiowa51 min
May 22, 8:03 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego42 min
May 22, 8:08 PM CDTTornado WarningDDCLane, Ness, Trego52 min
May 22, 8:23 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
May 22, 8:33 PM CDTTornado WarningDDCTrego42 min
May 22, 9:07 PM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens7 hr
May 22, 9:09 PM CDTTornado WarningDDCTrego36 min
May 22, 9:32 PM CDTTornado WarningDDCTrego30 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningDDCTrego41 min
May 22, 10:48 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche55 min
May 23, 12:27 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche63 min
May 23, 1:30 AM CDTSpecial Weather StatementDDCBarber60 min
May 23, 2:43 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush47 min
May 23, 4:34 AM CDTSpecial Weather StatementDDCEllis41 min
May 23, 4:58 AM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 23, 5:26 AM CDTWind AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more16 hr
May 23, 6:29 AM CDTSpecial Weather StatementDDCEllis46 min
May 23, 2:57 PM CDTSevere Thunderstorm WarningDDCLane, Ness48 min
May 23, 3:09 PM CDTTornado WarningDDCLane, Ness16 min
May 23, 3:27 PM CDTSevere Thunderstorm WarningDDCLane12 min
May 23, 3:44 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Ness21 min
May 23, 3:49 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward56 min
May 23, 4:14 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman, Lane, Ness46 min
May 23, 4:20 PM CDTTornado WarningDDCFinney, Scott25 min
May 23, 4:23 PM CDTTornado WarningDDCFinney, Lane, Scott52 min
May 23, 4:41 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell49 min
May 23, 4:45 PM CDTTornado WarningDDCLane, Ness, Scott45 min
May 23, 4:45 PM CDTTornado WarningDDCScott15 min
May 23, 4:56 PM CDTSevere Thunderstorm WarningDDCFinney, Lane64 min
May 23, 4:58 PM CDTTornado WarningDDCFinney, Ford, Gray, Haskell, Hodgeman47 min
May 23, 5:09 PM CDTSevere Thunderstorm WarningDDCFinney, Gray51 min
May 23, 5:09 PM CDTTornado WarningDDCFinney, Lane51 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny38 min
May 23, 5:26 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott49 min
May 23, 5:27 PM CDTTornado WarningDDCLane18 min
May 23, 5:30 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward20 min
May 23, 5:33 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell42 min
May 23, 5:33 PM CDTTornado WarningDDCFinney, Gray, Hodgeman, Lane, Ness42 min
May 23, 5:42 PM CDTTornado WarningDDCLane33 min
May 23, 5:45 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade60 min
May 23, 5:47 PM CDTTornado WarningDDCFinney, Scott29 min
May 23, 6:00 PM CDTTornado WarningDDCClark, Ford, Gray, Meade28 min
May 23, 6:04 PM CDTTornado WarningDDCFinney, Gray41 min
May 23, 6:10 PM CDTTornado WarningDDCClark, Ford, Meade50 min
May 23, 6:14 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness46 min
May 23, 6:19 PM CDTSevere Thunderstorm WarningDDCLane, Scott26 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman25 min
May 23, 6:27 PM CDTTornado WarningDDCFinney, Hodgeman, Lane33 min
May 23, 6:43 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness47 min
May 23, 6:56 PM CDTTornado WarningDDCClark, Comanche, Ford, Kiowa64 min

Nearby

Red Flag Warnings in Kansas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.